Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 351, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 2, 2012, 8:05 PM EDT for Caswell County, Rockingham County, North Carolina; 5 counties in Virginia. It was in force for 85 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2012, 8:05 PM EDT (00:05 UTC)
- Expired
- Sep 2, 2012, 9:30 PM EDT
- In force
- 85 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC, Bedford County, VA, City of Danville, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 8:11 PM EDT | TSTM WND DMG | 2 Ese Rocky Mount, VA | ONE TREE DOWN ON POWER DAM ROAD |
| Sep 2, 8:28 PM EDT | TSTM WND DMG | 2 Wnw Yanceyville, NC | ONE TREE DOWN ON FOSTER ROAD |
| Sep 2, 8:45 PM EDT | TSTM WND DMG | 3 W Leasburg, NC | ONE TREE DOWN ON HIGHWAY 119 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS51 KRNK 030005
SVRRNK
NCC033-157-VAC019-067-089-143-590-030130-
/O.NEW.KRNK.SV.W.0351.120903T0005Z-120903T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
EASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 930 PM EDT.
* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WIRTZ TO MOUNTAIN VALLEY TO MAYFIELD TO 6 MILES SOUTHWEST OF
CAMP SPRINGS...OR ALONG A LINE EXTENDING FROM BOONES MILL TO 6
MILES WEST OF CALLANDS TO MAYFIELD TO 6 MILES SOUTHWEST OF CAMP
SPRINGS...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANDY RIVER...
LAWSONVILLE...
MAYFIELD...
RUFFIN...
BURNT CHIMNEY...
SMITH MOUNTAIN LAKE...
CALLANDS...
DANVILLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN...FREQUENT LIGHTNING AND STRONG DAMAGING WINDS ARE
LIKELY FROM THIS LINE OF STORMS. TAKE COVER IN A STURDY STRUCTURE
UNTIL THE STORM PASSES.
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE TO
SHORE...PREFERABLY INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3624 7968 3644 7969 3676 7978 3707 7999
3721 7967 3707 7943 3706 7944 3670 7923
3663 7919 3654 7922 3654 7914 3629 7914
3624 7916
TIME...MOT...LOC 0002Z 236DEG 10KT 3710 7990 3681 7967
3649 7959 3625 7958
$$3 follow-up statements
699
WWUS51 KRNK 030029
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
829 PM EDT SUN SEP 2 2012
NCC033-157-VAC019-067-089-143-590-030130-
/O.CON.KRNK.SV.W.0351.000000T0000Z-120903T0130Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF DANVILLE VA-HENRY
VA-FRANKLIN VA-BEDFORD VA-
829 PM EDT SUN SEP 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CASWELL AND EASTERN ROCKINGHAM COUNTY NORTH CAROLINA...THE CITY
OF DANVILLE...PITTSYLVANIA...NORTHEASTERN HENRY...EASTERN FRANKLIN
AND SOUTHERN BEDFORD COUNTIES IN VIRGINIA...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SMITH MOUNTAIN LAKE TO CALLANDS TO JUST WEST OF
YANCEYVILLE NORTH CAROLINA...MOVING NORTHEAST AT 10 TO 15 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN SMITH MOUNTAIN LAKE...
SAGO...
CALLANDS...
WESTOVER HILLS...
YANCEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG WIND GUSTS ARE LIKELY WITH THIS LINE OF
STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORMS PASS.
&&
LAT...LON 3705 7986 3717 7963 3707 7943 3704 7943
3663 7919 3654 7922 3654 7914 3629 7914
3624 7916 3625 7953 3624 7955
TIME...MOT...LOC 0024Z 236DEG 10KT 3713 7984 3684 7961
3652 7953 3628 7952
$$904
WWUS51 KRNK 030106
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT SUN SEP 2 2012
NCC157-VAC019-067-089-590-030111-
/O.CAN.KRNK.SV.W.0351.000000T0000Z-120903T0130Z/
ROCKINGHAM NC-CITY OF DANVILLE VA-HENRY VA-FRANKLIN VA-BEDFORD VA-
906 PM EDT SUN SEP 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE...
EASTERN ROCKINGHAM...NORTHEASTERN HENRY...EASTERN FRANKLIN AND
SOUTHERN BEDFORD COUNTIES IS CANCELLED...
THE STORMS NORTH OF DANVILLE HAVE WEAKENED. STRONG TO SEVERE STORMS
WITH INTENSE RAIN AND POTENTIAL FOR DAMAGING WIND GUSTS CONTINUE
SOUTH AND EAST OF DANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3625 7953 3632 7953 3648 7947 3655 7937
3654 7935 3655 7935 3662 7920 3660 7920
3654 7922 3654 7914 3629 7914 3624 7916
TIME...MOT...LOC 0101Z 236DEG 10KT 3719 7973 3690 7950
3652 7943 3634 7941
$$
NCC033-VAC143-030130-
/O.CON.KRNK.SV.W.0351.000000T0000Z-120903T0130Z/
CASWELL NC-PITTSYLVANIA VA-
906 PM EDT SUN SEP 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CASWELL AND EXTREME SOUTHEASTERN PITTSYLVANIA COUNTIES...
AT 900 PM EDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH WHERE MOVING NORTHEAST THROUGH CASWELL
COUNTY NORTH CAROLINA. THESE STORMS WERE ALONG A LINE EXTENDING
FROM PROVIDENCE TO JERICHO...MOVING NORTHEAST AT 10 TO 15 MPH.
LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
RURAL AREAS OF EASTERN CASWELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN...FREQUENT LIGHTNING AND DAMAGING WIND GUSTS ARE LIKELY
WITH THESE STORMS.
&&
LAT...LON 3625 7953 3632 7953 3648 7947 3655 7937
3654 7935 3655 7935 3662 7920 3660 7920
3654 7922 3654 7914 3629 7914 3624 7916
TIME...MOT...LOC 0101Z 236DEG 10KT 3719 7973 3690 7950
3652 7943 3634 7941
$$398
WWUS51 KRNK 030127
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EDT SUN SEP 2 2012
NCC033-VAC143-030137-
/O.EXP.KRNK.SV.W.0351.000000T0000Z-120903T0130Z/
CASWELL NC-PITTSYLVANIA VA-
927 PM EDT SUN SEP 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR CASWELL AND SOUTHEASTERN
PITTSYLVANIA COUNTIES EXPIRES AT 930 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3625 7953 3632 7953 3648 7947 3655 7937
3654 7935 3655 7935 3662 7920 3660 7920
3654 7922 3654 7914 3629 7914 3624 7916
TIME...MOT...LOC 0127Z 236DEG 10KT 3723 7965 3694 7943
3656 7936 3638 7934
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 7:48 PM EDT, 17 minutes earlier.
Area forecast discussion, Sep 2, 7:48 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 748 PM EDT SUN SEP 2 2012 .SYNOPSIS... THE REMNANTS OF ISAAC WILL CONTINUE TO IMPACT THE WEATHER ACROSS THE REGION FOR THE NEXT SEVERAL DAYS AS THEY DRIFT EAST ACROSS THE CENTRAL APPALACHIANS. WITH DEEP TROPICAL MOISTURE LINGERING ACROSS THE REGION...EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN THROUGH AT LEAST MID- WEEK. DRIER AIR WILL FINALLY PUSH INTO THE AREA BY LATE IN THE WEEK AS A SERIES OF COLD FRONTS DROP SOUTHEAST INTO THE REGION. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... AS OF 738 PM EDT SUNDAY... LINE OF STRONG AND POSSIBLY SEVERE STORMS WITH HVY RAIN AND FREQUENT LIGHTING CHARGING THROUGH THE SOUTHSIDE AND PIEDMONT. ATMOSPHERE IS CONDUCIVE FOR WET DOWN BURSTS. ALSO URBAN FLOODING MAY OCCUR AT MARTINSVILLE AND DANVILLE OVER THE NEXT FEW HOURS. WEAKER ALBEIT GUSTY STORMS GETTING CLOSE TO THE SW FRINGE OF THE CWA. BOTH OF THESE AREAS HAVE BEEN ENCASED WITH NEAR 100 POP AND MENTION OF GUSTY WINDS/HVY RAIN. WILL NEED TO WATCH FOR ANY SLOW MOVING STORMS AS THESE WILL BE EFFICIENT RAIN PRODUCERS. LINE OF STORM CURRENTLY NEAR RICHLANDS MAY HAVE ENOUGH PUSH TO ARRIVE ACROSS THE NEW RIVER VALLEY LATER THIS EVENING. AS OF 325 PM EDT SUNDAY... SHOWERS AND STORMS CONTINUE TO DEVELOP THIS AFTERNOON IN THE HEATING OF THE DAY WITHIN A MOISTURE RICH ATMOSPHERE AND CONTINUE INTO THE EARLY EVENING. THE GREATEST CONCENTRATION OF PRECIPITATION WILL EAST OF INTERSTATE 81 AND ALONG AND SOUTH OF VIRGINIA ROUTE 460 BETWEEN ROANOKE AND BUCKINGHAM. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE HEAVIER STORMS. LIKE LAST NIGHT...WE ARE EXPECTED COVERAGE TO WANE AFTER SUNSET. A DIFFERENCE TONIGHT WILL BE A PROGRESSIVELY MORE SOUTHEAST FLOW DEVELOPING. THIS WILL YIELD TO AN UPSLOPE MOISTURE TRANSPORT AND A FOCUS FOR CONTINUING SHOWERS ALONG AND NEAR THE CREST OF THE BLUE RIDGE. ANOTHER RELATIVELY MILD NIGHT IS EXPECTED THANKS TO THE MOIST CONDITIONS. LOWS WILL RANGE FROM THE MID 60S TO AROUND 70 IN THE MOUNTAINS TO THE LOWER 70S EAST OF THE CREST OF THE BLUE RIDGE. ON LABOR DAY...BOTH THE PREVAILING...AND INCREASING...SOUTHEAST FLOW INTO THE CREST OF THE BLUE RIDGE...AND DIURNAL HEATING WILL CONTRIBUTE TO ANOTHER DAY OF SHOWERS AND STORMS SPREAD ACROSS THE AREA. THE GREATEST CONCENTRATION WILL BE ALONG THE CREST OF THE BLUE RIDGE AND JUST TO THE EAST. PRECIPITATION AMOUNTS ALONG THE CREST OF THE BLUE RIDE WILL BE AROUND AN INCH...WITH AMOUNTS ELSEWHERE AVERAGING TWO TO FOUR TENTHS. HIGH TEMPERATURES FOR MOST PARTS OF THE AREA WILL RANGE FROM THE LOW TO MID 80S. THE NORTHERN MOUNTAINS OF NORTH CAROLINA WILL HAVE TEMPERATURES REACHING THE UPPER 70S. && .SHORT TERM /MIDNIGHT TONIGHT THROUGH WEDNESDAY/... AS OF 250 PM EDT SUNDAY... NOT A LOT OF CHANGE TO THE THINKING FROM YDA WITH THE UPPER VORT REMNANT OF ISSAC SPLITTING OFF TO THE SW OF THE AREA MON NIGHT/TUE AND THE SFC WAVE IN THE SRN OHIO VALLEY. THIS SHOULD ALLOW FOR THE DEEPEST TROPICAL PWATS TO ADVECT IN ON SOUTHERLY FLOW MONDAY NIGHT WITH FOCUS AIDED BY THE RESIDUAL FRONT STALLED ACROSS THE MOUNTAINS. GOOD UPPER DIFFLUENCE TO THE NE OF THE UPPER LOW AND THEN BETTER LIFT ALONG THE ASSOCIATED SHEAR AXIS SHOULD INITIALLY COMBO WITH HEATING TO PRODUCE MORE WIDESPREAD SHRA/TSRA INCLUDING HEAVY RAIN MONDAY EVENING...WITH THIS BAND LIKELY LINGERING ALONG THE BLUE RIDGE INTO TUESDAY. FORECAST SOUNDINGS ALSO SHOW A GOOD SETUP FOR HEAVY RAIN AND PERHAPS SOME TRAINING WITH GOOD LOW LEVEL VEERING AND UNIDIRECTIONAL MID LEVEL FLOW ABOVE. THUS RUNNING WITH HIGH LIKLEYS IN THE WEST INTO MONDAY EVENING...DIMINISHING A BIT ESPCLY OUT EAST OVERNIGHT...THEN INCREASING TO HIGH POPS AGAIN TUESDAY AS THE SETUP REMAINS ANCHORED BETWEEN THE VORT TO THE SW AND THE SURFACE LOW TO THE NORTH. HOWEVER WILL JUST KEEP MENTION IN THE HWO FOR NOW AND NOT UPGRADE TO A WATCH FOR 3RD/4TH PERIODS GIVEN CURRENT DRY ANTECEDENT CONDITIONS AND SCTD NATURE TO CONVECTION. TEMPS CLOSE TO PREVIOUS WITH ENOUGH HEATING TO PUSH HIGHS BACK TO 75-80 WEST AND MID 80S SE TUESDAY. SUPPORT SLOWLY BEGINS TO STRING OUT TUESDAY NIGHT INTO WED AS THE REMNANT SURFACE WAVE EXITS TO THE NE AND THE UPPER LOW SINKS FARTHER SOUTH. IN BETWEEN EXPECT LEFTOVER TROPICAL JUICE TO KEEP SOME BANDS OF SHRA GOING TUESDAY NIGHT AND THEN A RENEWED ROUND ESPCLY BLUE RIDGE WED WITH HEATING. SOME GUIDANCE NOT QUITE AS MOIST BY WED AFTERNOON WITH WEAK WESTERLY FLOW PUSHING EAST ALOFT SO NOT EXPECTING AS MUCH COVERAGE BUT STILL SOME HEAVY RAINERS AROUND. TEMPS ALSO A BIT WARMER DURING WED GIVEN MORE BREAKS SO BUMPED HIGHS INTO THE LOW/MID 80S OVERALL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 1230 PM EDT SUNDAY... DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANT OF ISAAC WILL FINALLY GET BOOTED SE DURING THURSDAY AHEAD OF AN INITIAL WEAK COLD FRONT THAT WILL DROPPING SE IN ADVANCE OF A DEVELOPING ERN 5H TROF. HOWEVER STILL ENOUGH LIFT WITH THE RESIDUAL SHEAR AXIS AND WEAK SURFACE TROF TO PROMPT ADDITIONAL SHRA WED NIGHT WITH PERHAPS YET ANOTHER ORGANIZED BAND ESPCLY EAST ON THURSDAY. THUS KEPT IN HIGH CHANCE POPS INTO THURSDAY WHICH MAY NEED TO GO HIGHER IN LATER UPDATES. BOUNDARY MAY TEND TO EDGE SOUTH OF THE AREA DURING FRIDAY BEFORE THE FLOW STARTS TO BACK AGAIN AHEAD OF A MORE POTENT WAVE ROUNDING THRU THE GREAT LAKES COLD POOL SAT. THIS FEATURE SHOULD PUSH A STRONGER SECONDARY COLD FRONT TOWARD THE APPALACHIANS SAT NIGHT INTO SUNDAY WITH A ANOTHER ROUND OF SHRA/TSRA AS DEEPER MOISTURE MAKES A QUICK RETURN. JUST HOW FAST THE FRONT MOVES EAST IFFY GIVEN HINT OF A 5H CUTOFF DEVELOPING OVER THE OHIO VALLEY BY SUNDAY SO FOLLOWING A BIT OF A BLEND GIVEN UNCERTAINTY NEXT WEEKEND. OTRW APPEARS ENOUGH DRYING TO BASICALLY CUT POPS LATER THU NIGHT THRU FRIDAY NIGHT...THEN RETURNING TO CHANCE COVERAGE FROM WEST TO EAST LATER SATURDAY THRU SUNDAY. TEMPS TO REMAIN WARM/MUGGY THU WITH HIGHS MOSTLY IN THE 80S INTO FRIDAY ALTHOUGH A BIT LESS HUMID. MAY SEE THINGS COOL OFF SOME WITH SHRA SAT BUT MORESO SUNDAY PENDING THE FRONTAL TIMING WITH HIGHS LOW/MID 70S WEST AND LOW 80S EAST. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 744 PM EDT SUNDAY... LINE OF STRONG TO SEVERE STORMS WILL BE AT KDAN WITHIN 15 TO 30 MINUTES. IFR CONDS LIKELY WITH WIND GUSTS POSSIBLY TO 45 KTS. THUNDER SHOULD ARRIVE AT KBLF WITHIN A COUPLE OF HOURS. VERY SLOW MOVING CELL NOW MOVING JUST NORTH OF KLWB. MORE STORMS POSSIBLE AT KLWB LATER TONIGHT. KDAN SHOULD BE CLEAR OF THUNDER IN ABOUT 2-3 HRS. SOME SHOWERS WITH POSSIBLE THUNDER MAY ARRIVE AT KBCB/KROA/KLYH CLOSER TO MIDNIGHT ALTHOUGH CONFIDENCE IS LOW. WITH SHOWERS TONIGHT THE USUALLY CONSERVATIVE KBLF MAY FALL TO IFR CIG OR VIS INTO DAWN. EXPECT ANOTHER ROUND OF CONVECTION TOMORROW LATE IN THE PERIOD AND WILL TRY TO TIME A SHORT WAVE MOVING IN FROM THE EAST WITH A MENTION OF VCSH FOR LWB...BLF...AND BCB. EXPECT WINDS TO REMAIN ON THE LIGHT SIDE THROUGH THE PERIOD. TROPICAL PATTERN WILL CONTINUE THROUGH THURSDAY WITH THE REMNANTS OF ISAAC SLOWLY APPROACHING THE AREA. ANTICIPATE PRIMARILY VFR CONDITIONS WITH BRIEF IFR/MVFR CONDITIONS UNDER ANY STRONGER SHOWERS OR STORMS. LATE NIGHT AND EARLY MORNING IFR/MVFR MOUNTAIN AND RIVER VALLEY FOG IS ALSO EXPECTED. BY THURSDAY NIGHT INTO EARLY FRIDAY...A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA WITH A SURGE OF DRIER AIR BEHIND IT BY FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/RAB NEAR TERM...DS/KM SHORT TERM...JH LONG TERM...JH AVIATION...DS/KM/MBS
Hazardous weather outlook, Sep 2, 3:38 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT SUN SEP 2 2012 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-031945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 338 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WITH THUNDERSTORMS ARE EXPECTED TO LINGER INTO TONIGHT. THROUGH THIS EVENING...A FEW OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE VERY GUSTY WINDS AND BRIEF TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY HEAVY RAINFALL FROM BANDS OR CLUSTERS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF ISAAC CAN BE EXPECTED MONDAY THROUGH WEDNESDAY. RAINFALL TOTALS OF 1 TO 3 INCHES MAY OCCUR IN SPOTS WITH LOCALLY HIGHER TOTALS POSSIBLE IF TRAINING OF STORMS DEVELOPS. THIS MAY BE ENOUGH RAINFALL TO CAUSE AT LEAST LOCALIZED FLOODING BY THE EARLY OR MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-031945- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 338 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WITH THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THIS EVENING. THROUGH EARLY THIS EVENING...A FEW OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE VERY GUSTY WINDS AND BRIEF TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF ISAAC WILL PUSH INTO THE AREA MONDAY THROUGH WEDNESDAY RESULTING IN BANDS OF SLOW MOVING SHOWERS AND STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN SPOTS INTO MID WEEK. BECAUSE OF DRY ANTECEDENT CONDITIONS...WIDESPREAD FLOODING PROBLEMS ARE NOT ANTICIPATED WITH THE PROJECTED RAINFALL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 6:08 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT SUN SEP 2 2012
VAZ023-024-022245-
BOTETOURT VA-ROCKBRIDGE VA-
608 PM EDT SUN SEP 2 2012
...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT AND ROCKBRIDGE
COUNTIES...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BUCHANAN...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES. THIS STORM WILL ALSO EFFECT PARTS OF
INTERSTATE 81 BETWEEN EXIT 162 AND 180. PONDING OF WATER IS LIKELY
ALONG THE INTERSTATE.
THIS STORM WILL BE NEAR EAGLE ROCK AROUND 620 PM...ARCADIA AROUND 625
PM AND NATURAL BRIDGE AROUND 645 PM.
LAT...LON 3768 7942 3748 7967 3748 7969 3742 7976
3753 7992 3777 7971 3777 7967 3782 7963Special weather statement, Sep 2, 6:44 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT SUN SEP 2 2012
NCZ005-VAZ043-022330-
HENRY VA-ROCKINGHAM NC-
644 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORMS WILL AFFECT HENRY AND ROCKINGHAM COUNTIES...
AT 642 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF SPENCER TO 8 MILES SOUTHEAST OF MADISON-MAYODAN...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES.
THESE STORMS WILL BE NEAR SPENCER...AND INTELLIGENCE AROUND 650 PM...
STONEVILLE...PRICE...AND BETHANY AROUND 655 PM...SANVILLE...AND HORSE
PASTURE AROUND 700 PM...RIDGEWAY AROUND 710 PM...PHILPOTT DAM AROUND
715 PM...AND MARTINSVILLE CITY AROUND 730 PM.
LAT...LON 3625 7992 3638 8003 3654 8002 3655 8005
3666 8006 3672 8010 3676 8009 3678 8001
3679 8002 3683 7996 3679 7976 3658 7970
3655 7971 3654 7969 3639 7966Special weather statement, Sep 2, 6:47 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT SUN SEP 2 2012
VAZ019-020-022330-
ALLEGHANY VA-BATH VA-
647 PM EDT SUN SEP 2 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND BATH COUNTIES...
AT 645 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CLIFTON FORGE CITY...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR LONGDALE FURNACE AROUND 705 PM AND NIMROD
HALL AROUND 730 PM.
LAT...LON 3796 7958 3793 7961 3788 7965 3785 7962
3783 7962 3777 7967 3780 7982 3775 7988
3779 7993 3797 7966Special weather statement, Sep 2, 7:27 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 727 PM EDT SUN SEP 2 2012 WVZ045-030030- GREENBRIER WV- 727 PM EDT SUN SEP 2 2012 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF GREENBRIER COUNTY... AT 725 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF RENICK...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. THIS STORM WILL BE NEAR TROUT AROUND 745 PM...RENICK AROUND 750 PM AND FALLING SPRING AROUND 755 PM. LAT...LON 3807 8047 3796 8019 3779 8031 3788 8051
Special weather statement, Sep 2, 7:32 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT SUN SEP 2 2012
VAZ058-030030-
HALIFAX VA-
732 PM EDT SUN SEP 2 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HALIFAX COUNTY...
AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
PROVIDENCE NORTH CAROLINA...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS.
IN ADDITION...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING.
FOR YOUR SAFETY...DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THIS STORM WILL BE NEAR ELMO AROUND 750 PM...TURBEVILLE AROUND 755
PM...CLUSTER SPRINGS AROUND 810 PM...VIRGILINA AROUND 815 PM AND
STAUNTON RIVER STATE PARK AROUND 830 PM.
LAT...LON 3668 7864 3669 7867 3667 7870 3659 7871
3655 7873 3654 7879 3654 7914 3654 7922
3667 7919 3669 7916 3671 7866 3670 7864Local storm report, Sep 2, 7:45 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG SE DOBSON 36.39N 80.72W
09/02/2012 SURRY NC 911 CALL CENTER
OEN TREE DOWN AT THE INTERSECTION OF SOUTH MAIN STREET
AND SOUTH CRUTCHFIELD STREET
0512 PM TSTM WND DMG ESE DOBSON 36.39N 80.72W
09/02/2012 SURRY NC 911 CALL CENTER
ONE TREE DOWN AT THE INTERSECTION OF MARION STREET AND
FREEMAN STREET
0512 PM TSTM WND DMG 1 SE DOBSON 36.39N 80.71W
09/02/2012 SURRY NC 911 CALL CENTER
ONE TREE DOWN ON OLD ROCKFORD ROAD
0516 PM TSTM WND DMG 2 ENE LEVEL CROSS 36.36N 80.60W
09/02/2012 SURRY NC 911 CALL CENTER
ONE TREE DOWN AT THE INTERSECTION OF NURSE ROAD AND TOM
JONES ROAD
0551 PM TSTM WND DMG 5 W FRANCISCO 36.50N 80.46W
09/02/2012 SURRY NC 911 CALL CENTER
ONE TREE DOWN AT THE INTERSECTION OF WESTFIELD ROAD AND
HOLLINGSWORTH ROAD
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 11:49 AM EDT | Flash Flood Watch | RNK | Rockingham, Stokes, Surry, Wilkes, Yadkin | 9 hr |
| Sep 3, 2:16 PM EDT | Special Weather Statement | RNK | Rockingham | 29 min |
| Sep 3, 2:46 PM EDT | Areal Flood Advisory | RNK | Caswell, Rockingham | 108 min |
| Sep 3, 2:50 PM EDT | Special Weather Statement | RNK | Rockingham | 55 min |
| Sep 3, 4:52 PM EDT | Special Weather Statement | RNK | Stokes, Surry, Wilkes, Yadkin | 53 min |
| Sep 3, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 84 min |
| Sep 3, 6:02 PM EDT | Areal Flood Advisory | RNK | Surry | 3 hr |
| Sep 2, 8:16 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 79 min |
| Sep 2, 8:44 PM EDT | Special Weather Statement | RNK | City of Roanoke | 31 min |
| Sep 3, 6:30 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Patrick, City of Galax | 30 min |
| Sep 3, 7:01 PM EDT | Special Weather Statement | RNK | Charlotte | 59 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.